Headache, including migraine and tension headache; toothache; backache; rheumatic pain; pain in muscles; periodic pain in women; moderate pain in arthritis; relief of fever symptoms and pain from colds and flu.
Paracetamol composition and form of release
The active ingredient of this medication is paracetamol. It also contains additional components: potato starch, gelatin, stearic acid, lactose (milk sugar). Available in the form of 500 mg tablets.
A drug with antipyretic and moderate analgesic effects. Blocks the production of prostaglandins in the nervous system by inhibiting the enzyme cyclooxygenase, affecting the brain centers of pain and temperature regulation. The drug does not have an anti-inflammatory effect, since it does not affect the production of prostaglandins in other tissues of the body, which means that it does not have a negative effect on water-salt metabolism (that is, it does not cause water and sodium retention), as well as on the mucous membranes of the stomach and intestines.
It is indicated for use for the rapid relief of pain, including headache (including migraine), toothache, neuralgia (pain with nerve damage), muscle pain, rheumatic pain, menstrual pain (algodismenorrhea), pain with burns, injuries.
In addition, the drug is prescribed to reduce fever and fever in colds, inflammatory diseases.
Do not use in case of hypersensitivity (allergy) to paracetamol, intolerance to any ingredients, functional impairment (severe impairment of work) of the kidneys and / or liver.
It is prescribed with caution for benign jaundice (hyperbilirubinemia), incl. with Gilbert’s syndrome, alcoholic liver damage, viral hepatitis, lack of the enzyme glucose-6-phosphate dehydrogenase, alcohol abuse, in old age.
The drug should not be taken at the same time as medicines that also contain paracetamol.
Should not be administered to children under 12 years of age.
Application during pregnancy and lactation
Can be used during these periods only as directed by a doctor.
Method of administration and dosage
The tablets are intended for oral administration 1-2 hours after meals and with plenty of liquid.
Adult patients (including the elderly), older children (from 12 years old) are prescribed 500–1000 mg at intervals of 4–6 hours. The maximum dose that can be taken per day is 4 g. The interval between taking the tablets should not be less than 4 hours. In people with impaired liver / kidney function, with Gilbert’s syndrome, elderly patients, the total daily dose should be reduced or the interval between doses should be increased accordingly.
Preschool children (3-6 years or 15-22 kg) are prescribed a dose of 250 mg x 4 times / day (1000 mg / day). Children under 9 years old (or up to 30 kg) are prescribed 1500 mg / day, divided into 4 doses. Children under 12 years old (or up to 40 kg) – 500 mg x 4 times / day (2000 mg / day). The interval between each intake of Paracetamol tablets should not be less than 4 hours.
Do not exceed the above doses. Paracetamol is not recommended for more than five days as a pain reliever and more than three days as an antipyretic medicine without the appointment and supervision of a doctor. An increase in a single dose or duration of treatment is allowed only under the supervision of a doctor.
During prolonged treatment, it is necessary to monitor the blood picture (complete blood count) and the functional state of the liver (liver function tests).
It is important to take into account that Paracetamol, when taken over a long period, enhances the effect of indirect anticoagulants (for example, warfarin), while increasing the risk of bleeding. The appointment of Paracetamol with inducers of oxidation enzymes in the liver (diphenin, barbiturates, carbamazepine, zidovudine, rifampicin, phenytoin, flumecinol, ethanol, tricyclic antidepressants, phenylbutazone) increases the risk of liver toxicity in case of overdose. Long-term use of barbiturates reduces the effectiveness of Paracetamol. The simultaneous intake of ethanol (including alcoholic beverages) contributes to the development of an acute form of pancreatitis. Co-administration with other anti-inflammatory drugs (NSAIDs) increases the toxic effect on the kidneys. The simultaneous long-term use of high doses of Paracetamol together with salicylates increases the risk of developing a malignant process in the bladder and kidneys. Diflunisal increases the concentration of Paracetamol in the blood by 50%, which is associated with the risk of developing hepatic complications. Metoclopramide, domperidone increase the rate of absorption of Paracetamol, and cholestyramine – reduces. May reduce the effectiveness of uricosuric agents.
Signs of overdose: pain in the supragastric region, vomiting, pallor of the skin, lack of appetite. After 1–2 days, signs of hepatonecrosis (liver destruction) may appear, the severity of which directly depends on the degree of overdose. In the most severe cases, liver failure and coma develop.
In case of poisoning with Paracetamol, a specific antidote is prescribed – N-acetylcysteine.
If you suspect a drug overdose, you should immediately seek medical help. The toxic effect of Paracetamol is observed in adults after taking a dose over 10-15 g.
Overdose treatment: the victim should undergo emergency gastric lavage (during the first four hours after poisoning), prescribe sorbents (for example, activated carbon). In 8-9 hours after the alleged overdose, the administration of solutions (unitiol, precursors of glutathione-methionine) is shown, in a day – N-acetylcysteine. The doctor determines the need for additional therapeutic measures (continued administration of methionine, intravenous administration of N-acetylcysteine) depending on the time elapsed after administration, as well as on the concentration of paracetamol in plasma.
In the recommended doses, the drug is generally well tolerated and rarely causes adverse reactions. Rarely, allergic manifestations (skin rashes, redness, urticaria, itching, angioedema), exudative erythema multiforme (including Stevens-Johnson syndrome), nausea, Lyell’s syndrome (allergic bullous dermatitis), dizziness, pain in the supra-gastric region, anemia may occur. anemia), increased activity of liver enzymes, hepatonecrosis (breakdown of liver tissue), endocrine system disorders (hypoglycemia – a drop in sugar levels), thrombocytopenia (decrease in platelet count), agranulocytosis (decrease in the number of granulocytes), insomnia. With prolonged use of large doses of Paracetamol, the likelihood of disruption of the liver, kidneys, and hematopoiesis increases.
Storage conditions and periods
Store in its original packaging in a dry and dark place. Optimum storage temperature: from + 15 ° С to + 25 ° С.
The shelf life (with intact packaging) is three years.